Maine, 2010

Damaging Wind in Maine, June 29, 2010

June 29, 2010 · NWS CAR · 1 event in 1 county or zone

An isolated severe thunderstorm moved across southern Piscataquis county during the evening of the 29th in advance of a cold front. The storm produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

An isolated severe thunderstorm moved across southern Piscataquis county during the evening of the 29th in advance of a cold front. The storm produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 29, 1:10 PM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 29, 1:10 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
210 PM EDT TUE JUN 29 2010

.SYNOPSIS...
AN UPPER LOW WILL TRACK NORTH OF THE REGION TONIGHT THROUGH
THURSDAY. HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION FRIDAY
INTO THE WEEKEND WITH DRIER AND WARMER CONDITIONS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A WEAK SHORTWAVE ROUNDING THE BOTTOM OF AN UPPER LOW TO OUR
NORTHWEST WILL SWING ACROSS THE AREA THIS EVENING. SURFACE LOW
PRESSURE SUPPORTED BY THIS LOW WILL TRACK ACROSS NORTHERN PARTS OF
THE AREA EARLY THIS EVENING. SOUTHEAST WINDS EAST OF THIS LOW
COMBINED WITH WEAK SOUTHWEST WINDS WEST OF THE LOW WILL PRODUCE A
LINE OF CONVERGENCE. THUNDERSTORMS FORMING IN RESPONSE TO THE DAYS
HEATING...MAINLY IN WESTERN AREAS...WILL TRACK ALONG THIS
CONVERGENCE LINE. HEAVY RAINS...GUSTY WINDS AND SMALL HAIL ARE
LOCALLY POSSIBLE WITH ANY STORMS EARLY THIS EVENING. SHOWERS WILL
LIFT AWAY TO THE NORTHEAST LATER TONIGHT AS SLIGHTLY COOLER DRIER
AIR COMES IN FROM THE WEST. COOL UPPER LOW PRESSURE SLIDING NORTH
OF THE AREA WILL BRING MOSTLY CLOUDY SKIES NORTH WITH A CHANCE FOR
SOME LIGHT SHOWERS ON WEDNESDAY. PARTLY TO MOSTLY SUNNY SKIES AND
DRIER AIR CAN BE EXPECTED DOWNEAST WEDNESDAY WITH A DRIER WEST
WIND.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
THE UPPER LOW WILL BE TO OUR NORTHEAST WEDNESDAY NIGHT AND
THURSDAY BRINGING VARIABLE CLOUDINESS AND CHANCES FOR LIGHT
SHOWERS ACROSS THE NORTH AND PARTLY CLOUDY SKIES DOWNEAST. HIGH
PRESSURE WILL BUILD TOWARD THE EAST COAST FRIDAY AS RIDGING BEGINS
TO BUILD INTO THE NORTHEAST. THIS WILL BRING WARMING WITH MOSTLY
SUNNY SKIES ON FRIDAY.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOKS LIKE A NICE STRETCH OF WEATHER IS IN THE OFFING AS WE HEAD
TOWARD THE UPCOMING HOLIDAY WEEKEND. HEIGHTS WILL BEGIN TO RISE AS
AN UPPER LEVEL RIDGE GRADUALLY BUILDS ACROSS THE NORTHEAST. THIS
SHOULD BRING DRY AND INCREASINGLY WARM WEATHER TO THE REGION WITH
ABOVE NORMAL TEMPERATURES EXPECTED BY THE WEEKEND. MAINLY DRY AND
UNSEASONABLY WARM WEATHER WILL CONTINUE INTO EARLY NEXT WEEK.
&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
IFR CONDITIONS EARLY TONIGHT SHOULD GIVE WAY TO VFR CONDITIONS
LATE AS DRIER AIR COMES IN FROM THE WEST. VFR CONDITIONS ARE
EXPECTED ON WEDNESDAY. VFR CONDITIONS ARE LIKELY THURSDAY INTO THE
FOURTH OF JULY WEEKEND.
&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA THROUGH THE END
OF THE WEEK.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...BLOOMER
SHORT TERM...LERICOS/BLOOMER
LONG TERM...LERICOS/BLOOMER
AVIATION...BLOOMER
MARINE...BLOOMER/LERICOS
Hazardous weather outlook, Jun 29, 2:06 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EDT TUE JUN 29 2010

MEZ001>006-010-011-015>017-029>032-301915-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
306 PM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-070-301915-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO
40 NM-
306 PM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Caribou radar (KCBW), 123 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Piscataquis

When
June 29, 6:32 PM EST
Where
Piscataquis County, 2.06 mi ENE of Brownville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.310, -68.990

Trees and powerlines were toppled on Stickney Hill Road...near the intersection of Stanchfield Ridge Road...by wind gusts estimated at 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238998.